Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is changing OK?
Aug 17, 2009

I have been on Lexiva, Truvada and Norvir for nearly 3 years. This treatment has worked fine (besides some minors second effects). I've been recommended to change to Epzicom (I daily) and Reyataz (2 daily), but also I have heard that this medicine can produce more Lipodystrophy and Wasting than others and I am a little afraid to change meds. My doctor also proposes to eliminate the Norvir and increase the dose of Lexiva (meaning 1 truvada and 2 lexiva in the morning and 2 lexiva at night). What would you recommend? Is there a less invasive treatment? I just want to stick to a plan where I do not have major body changes and cardiovascular risks (cholesterol, etc) thanks

Response from Dr. McGowan

Thanks for your question.

It is not clear to me why your doctor is suggesting a change. The choices you mention seem to be "Norvir" sparing. It may be that your triglyceride level is high, which can be seen with Norvir. You should ask to find out. Simplification you describe can be successful: a study called Aries recently showed that switching from Epzicom/Norvir/Reyataz to Epzicom/Reyataz (dose adjusted) was successful. The other issues are: be sure that your virus has no previous protease inhibitor resistance (which may require that Norvir be used as a booster to remain effective) and that your doctor has a blood test result indicating that you are HLAB5701 negative before changing to Epzicom. HLAB5701 is a marker of your genetic risk of developing a possibly severe reaction to a component os Epzicom. Best, Joe



Previous
Cross-Resistance
Next
When Will My Meds Fail Me?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement